Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 11, 2006, 12:21 PM CST for Jefferson County, Waukesha County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2006, 12:21 PM CST (18:21 UTC)
- Expired
- Mar 11, 2006, 12:54 PM CST
- In force
- 33 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 15 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 111821
SVRMKX
WIC055-133-111915-
/O.NEW.KMKX.SV.W.0002.060311T1821Z-060311T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1221 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAUKESHA COUNTY IN SOUTHEAST WISCONSIN
JEFFERSON COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 115 PM CST
* AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR FORT ATKINSON...AND MOVING NORTHEAST AT 35
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WATERTOWN AROUND 1235 PM CST...
DOUSMAN AROUND 1240 PM CST...
WALES AROUND 1245 PM CST...
OKAUCHEE LAKE AND DELAFIELD AROUND 1250 PM CST...
HARTLAND AROUND 1255 PM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4305 8899 4285 8878 4303 8827 4316 8843
4319 8872
$$
FOWLE3 follow-up statements
000
WWUS53 KMKX 111832
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1232 PM CST SAT MAR 11 2006
WIC055-133-111915-
/O.CON.KMKX.SV.W.0002.000000T0000Z-060311T1915Z/
WAUKESHA WI-JEFFERSON WI-
1232 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR JEFFERSON AND WAUKESHA COUNTIES...
AT 1230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR SULLIVAN...OR ABOUT 9 MILES SOUTHEAST OF
WATERTOWN...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAC LA BELLE...OCONOMOWOC AND OCONOMOWOC LAKE BY 1240 PM CST
MONTEREY...MAPLETON...OKAUCHEE LAKE AND 7 MILES NORTHWEST OF
NASHOTAH BY 1245 PM CST
STONE BANK...NORTH LAKE AND 6 MILES NORTHWEST OF CHENEQUA BY 1250
PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4313 8878 4298 8861 4305 8846 4319 8828
4319 8843 4319 8866
$$
BORGHOFF/REM000
WWUS53 KMKX 111845
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1244 PM CST SAT MAR 11 2006
WIC055-111854-
/O.CAN.KMKX.SV.W.0002.000000T0000Z-060311T1915Z/
JEFFERSON WI-
1244 PM CST SAT MAR 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IS
CANCELLED...
THE STORM THAT HAD TRIGGERED THE WARNING HAS EXITED THE
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4314 8854 4311 8852 4311 8839 4320 8828
4320 8841 4320 8849 4320 8854
$$
WIC133-111915-
/O.CON.KMKX.SV.W.0002.000000T0000Z-060311T1915Z/
WAUKESHA WI-
1244 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR WAUKESHA COUNTY...
AT 1243 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR MONTEREY...OR ABOUT NEAR OKAUCHEE LAKE...
MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH LAKE BY 1250 PM CST
THIS IS A DANGEROUS STORM. SEEK SHELTER IMMEDIATELY.
LAT...LON 4314 8854 4311 8852 4311 8839 4320 8828
4320 8841 4320 8849 4320 8854
$$
BORGHOFF/REM000
WWUS53 KMKX 111854
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1254 PM CST SAT MAR 11 2006
WIC133-111904-
/O.CAN.KMKX.SV.W.0002.000000T0000Z-060311T1915Z/
WAUKESHA WI-
1254 PM CST SAT MAR 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR WAUKESHA COUNTY IS
CANCELLED...
THE STORM THAT HAD PROMPTED THE WARNING HAS WEAKENED...THEREFORE THE
WARNING IS CANCELLED.
LAT...LON 4314 8854 4311 8852 4311 8839 4320 8828
4320 8841 4320 8849 4320 8854
$$
BORGHOFF/KRRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:04 AM CST, 9 hours 17 minutes earlier.
Area forecast discussion, Mar 11, 3:04 AM CST, 9 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 AM CST SAT MAR 11 2006 .DISCUSSION...FORECAST FOCUS IS ON POSSIBLE CONVECTION TODAY AND SCATTERED CONVECTION TONIGHT. ALSO ON NEXT SYSTEM FOR SUNDAY NIGHT. MODELS ARE IN FAIR AGREEMENT WITH DYNAMICS TODAY AND THIS EVENING. LITTLE CAPE INDICATED...BUT SOME SURFACE BASED NEG BUOY ENERGY WITH INVERSION TO AROUND 3K FEET. THERE SHOULD BE SOME MOISTURE CONVERGENCE TODAY AND THIS EVENING AND WEAK Q CONVERGENCE. LI REMAINS RELATIVELY STABLE AT AROUND ZERO. THE COLUMN SHOULD REMAIN FAIRLY DRY TODAY...BUT WILL BECOME SATURATED THIS EVENING. WILL LOWER POPS TODAY DUE TO LACK OF MOISTURE AND DYNAMICS. WILL MENTION LIKELY POPS THIS EVENING HOWEVER AS MODELS INDICATE A PERIOD OF STRONG ISENT LIFT WITH A THETA-E RIDGE. H700 OMEGA SHOULD MAXIMIZE AROUND 03Z. ALSO...MODELS INDICATE A FAIRLY STRONG SHORT WAVE WHICH WILL ADD DYNAMICS TO THE SYSTEM. MOISTURE AND DYNAMICS ARE LARGELY GONE BY AROUND 06Z. NEXT SYSTEM COMES THROUGH SUNDAY NIGHT. WILL FAVOR GFS TRACK ACROSS SOUTHERN WISCONSIN RATHER THAN NAM MUCH FURTHER SOUTH. UKMET AND ECMWF ARE CLOSE TO GFS TRACK. GFS APPEARS VERY DYNAMIC WITH 50KT LLJ OVERRUNNING H850 BARO ZONE. THERE COULD ALSO BE SOME LF QUAD ACTION FROM H300 110KT JET. THERE SHOULD ALSO BE STRONG QPV AND Q CONVERGENCE. GFS INDICATES A PERIOD OF VERY STRONG ISENT LIFT BETWEEN H700 AND H850. ALL INDICATIONS ARE FOR SOME MODERATE RAINS AND EMBEDDED THUNDERSTORMS SUNDAY NIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 11, 4:37 AM CST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 437 AM CST SAT MAR 11 2006 WIZ046-047-051-052-056>060-062>072-121045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 437 AM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A WARM FRONT WILL APPROACH SOUTHERN WISCONSIN THIS AFTERNOON...FOLLOWED BY A COLD FRONT TONIGHT. LARGE HAIL AND DAMAGING WIND IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE AND A WARM FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ643>646-665-121045- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 437 AM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EARLY THIS EVENING FOR SOUTHEAST WINDS OF 15 TO 25 KNOTS AND WAVES 3 TO 5 FEET. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A WARM FRONT WILL APPROACH SOUTHERN WISCONSIN THIS AFTERNOON...FOLLOWED BY A COLD FRONT TONIGHT. LARGE HAIL AND DAMAGING WIND IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE AND A WARM FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SUNDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED MONDAY AND MONDAY NIGHT FOR GUSTY WINDS AND HIGH WAVES.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:11 PM CST | Severe Thunderstorm Warning | MKX | Dane, Dodge | 49 min |
| Mar 11, 12:55 PM CST | Severe Thunderstorm Warning | MKX | Walworth | 15 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.